Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 34, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 20, 2001, 6:53 PM EDT for Portage County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2001, 6:53 PM EDT (22:53 UTC)
- Expired
- Jun 20, 2001, 8:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Portage County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 202253 SVRCLE OHC133-210000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 653 PM EDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PORTAGE COUNTY IN OHIO... * UNTIL 800 PM EDT * AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF STREETSBORO...OR ABOUT 10 MILES NORTHWEST OF RAVENNA...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STREETSBORO RAVENNA KENT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:12 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 20, 3:12 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 312 PM EDT WED JUN 20 2001 DIFFUSE FRONTAL BOUNDARY IS IN PLACE ACROSS NORTHERN OHIO ATTM WITH SCT CONVECTION DVLPG MAINLY ACR CNTRL OH AND ALSO N OF LAKE ERIE. WATER VAPOR IMAGERY SHOWS UPPER JET ORIENTED FM NRN MI NE INTO QUEBEC AND RGN IS IN RR QUAD. LIGHTNING ACTIVITY IS LOW ATTM. WL INCLUDE A CHC OF RW/TSTM FOR TNGT. MORE SIGNIFICANT SHORT WAVE WILL MOVE EAST ACROSS THE RGN THU AND INTO FRI. ETA MODEL HAS COME AROUND TO THE AVN SOLUTION AND IS SPREADING STG UVM ACR NRN OH. WITH DIFFUSE SFC FNT MOVG LITTLE IN ADV OF THE SYSTEM, A SIGNIFICANT RAIN IS EXP THU AFTN AND EVE. DRY SLOT ADV INTO THE RGN LATE THU NGT AND EARLY FRI. ANOTHER VORT LOBE WL ROTATE ACR THE LOWER LAKES FRI AFTN AND MAY SPREAD SCT RW ACR THE NW. WL INCREASE POPS FOR THU ABV THE FWC. FAIR WEATHER WL RETURN FOR THE WEEKEND. .CLE... OH...NONE. PA...NONE. LAPLANTE
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:03 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 57 min |
| Jun 19, 8:57 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 33 min |
| Jun 19, 10:09 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 36 min |
| Jun 19, 10:32 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 43 min |
| Jun 20, 6:20 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Summit | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.